My bp has been controlled by 80 mg. Diovan until my second round of chemo. Since I am in a clinical trial, I do not know whether or not I get Avastin, only know for sure about Carbo/Taxol. Anyone experience hypertension induced by chemo? My head hurts, it's hovering around 155/105, not good.
My BP has always been low--in the 110/65 range. During chemo when I was at the cancer center (whether to get chemo or for my neulasta or nupogen shots), my BP would be about 140/100 or so. But at my primary care physician's it was around 120/80. I think it was primarily the stress of being there. At home it was in the 110/65 range.
I am going out on a limb here, but I have a good idea that you are recieving the Avastin as I had the exact same problems. I started having really bad headaches and asked the chemo nurse about it one day. She said that the Avastin would cause that but to also check my BP the next time I got one. I am glad she told me that as when I did it was 160/112. They immediately started me on BP meds. When the time came for my next chemo, my Dr said no way and sent me straight to the ER. When I got there my BP was a whopping 203/118. Talk about being scared. I took playing around with several different meds and several different doses, but it is finally back where it should be. I just take 7mg of norvasc a day.
Any way, the headaches and the high blood pressure are side effects of the Avastin. Of course I cannot be sure, but I would say that it is a good chance.
At one time I was taking 4 different meds to try and get it under control. I had never had high BP in my life until then.
So it sounds like they will have to put you on a couple anyway.
Good luck, and I hope they get it under control fast because those headaches hurt like h***!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.